Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2005, 11:46 PM CDT for Young County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2005, 11:46 PM CDT (04:46 UTC)
- Expired
- Jun 5, 2005, 12:35 AM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:18 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 4, 11:18 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1118 PM CDT SAT JUN 4 2005 .UPDATE. ANOTHER TORNADO WATCH #400 HAS BEEN ISSUED FOR OUR NORTHWESTERN COUNTIES JUST WEST AND NORTHWEST OF THE METROPLEX. THIS WATCH WILL RUN UNTIL 3 AM (08Z). ATMOSPHERE REMAINS VERY UNSTABLE WITH VERY HIGH CAPES. STILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS AND ISOLATED TORNADOES OVERNIGHT. WILL ISSUE NEW UPDATED ZONES SOON. 75 &&
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT SAT JUN 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 338 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN... TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX. AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON. THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK. HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE AREA...AND CLOSER TO THE SEABREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK AREA. 65/DD
In the hours before
Special weather statement, Jun 4, 5:48 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT SAT JUN 4 2005 TXZ129-141-042315- COMANCHE-EASTLAND- 548 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND COMANCHE COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED TWO SEVERE THUNDERSTORMS IN SOUTHERN CALLAHAN AND NORTHEAST COLEMAN COUNTIES MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL ENTER WESTERN SECTIONS OF EASTLAND AND COMANCHE COUNTIES BETWEEN 6 PM AND 645 PM THIS EVENING. SEVERE WEATHER WARNINGS ARE LIKELY AS THESE STORMS APPROACH. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. CITIES IN THE PATH OF THESE STORMS INCLUDE CARBON...CISCO...COMANCHE... DE LEON...EASTLAND...GORMAN AND RANGER. 07/BB
Local storm report, Jun 4, 8:54 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT SAT JUN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 5 W CISCO 32.38N 99.07W
06/04/2005 EASTLAND TX WFO SJT
OFFICIALS HAVE CLOSED I-20 NEAR THE EASTLAND-CALLAHAN
COUNTY LINE DUE TO FLOODING OF ROADS.Special weather statement, Jun 4, 9:39 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 939 PM CDT SAT JUN 4 2005 TXZ115-050315- STEPHENS- 939 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTH OF GUNSIGHT...OR 7 MILES NORTH OF CISCO...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HARPERSVILLE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF-INCH DIAMETER HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM THROUGH 1015 PM. 07/BB
Special weather statement, Jun 4, 10:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1027 PM CDT SAT JUN 4 2005 TXZ091-050400- MONTAGUE- 1027 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM WEST OF NOCONA ACROSS NORTHERN CLAY COUNTY...MOVING EAST AT 30 MPH. ON ITS PRESENT PATH...THIS STORM WILL MOVE INTOI NORTHERN MONTAGUE COUNTY BY 11 PM. LARGE HAIL AND STRONG WINDS ARE LIKELY...AND A SEVERE WEATHER WARNING MAY BE ISSUED FOR PORTIONS OF MONTAGUE COUNTY. OTHER STRONG STORMS WILL ENTER SOUTHERN MONTAGUE COUNTY BY AROUND 11 PM AND THESE ALSO HAVE THE POTENTIAL TO BE SEVERE. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...NOCONA... RINGGOLD...ST. JO AND STONEBURG. 07/BB
Special weather statement, Jun 4, 11:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1126 PM CDT SAT JUN 4 2005 TXZ100-050500- YOUNG- 1126 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF THROCKMORTON...OR 25 MILES SOUTHWEST OF OLNEY...MOVING EAST AT 30 MPH. THIS STORM WILL ENTER WESTERN YOUNG COUNTY BY 1145 PM AND A SEVERE WEATHER WARNING WILL LIKELY BE ISSUED AS THIS STORM APPROACHES. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...JEAN...LOVING AND MURRAY. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 34 min |
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 66 min |
| Jun 4, 8:39 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jun 4, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 41 min |
| Jun 4, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 49 min |
| Jun 4, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 51 min |
| Jun 4, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Jun 5, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Jun 5, 3:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Jun 5, 4:43 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Jun 5, 5:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Jun 5, 5:49 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.